Sunday, January 1, 2012

med change...again

Ben has continued to have numerous seizures.  Lots of myoclonic jerks and drops and quite a few tonic clonic ones too. 

We've also noticed
uncontrollable hand tremors,
hallucinations,
speech decline (speaks only when spoken to and even then we barely get 1 word),
blurred vision (he closes one eye to focus on things)
unsteady balance (many falls)
disorientation (asked 'where's mommy?' when I'm sitting right next to him, but then a few minutes later he was able to identify me)
tummy aches

I called the on call doctor because the clinic is closed tomorrow as well.  I'm sure he was thrilled to talk to me on the morning after New Years Eve.  He made two slight remarks that made me feel a little bad about calling.  But what choice do I have?

He advised us to stop tranxene completly.  Clobazam, clonazapam, and tranxene are all cousin drugs - the valium family (or at least that's what I heard him say).  So we will stop the new one.  We will continue with clonazapam 3 times a day, but we can give it every hour as needed to control the tonic clonic seizures. 

He said that it is hard to know if the deterioration we see is the result of the underlying seizure disorder he has (DOOSE), the increased seizure activity, or a med issue. 

I'm choosing to believe it's a med issue. 

Again he reiterated that this is a trial and error process.  But it's frustrating to just have to sit and watch the errror part. I asked him if they ever "bring a child to the table" and discuss them.  We do this all the time in education and it works.  He said that yes they do...on Wednesdays.  I asked him if they could discuss our Ben.  He agreed that it would be beneficial and was going to put in the notes to Dr. Perry that I've requested this. 

When I call on Tuesday, I will be sure to request it again.  We need as many eyes on his case as we can get. 

We are thankful for:
~ a brand new year
~ Ben still tries everything - his hand tremors prevent him from accomplishing small tasks, but he keeps trying
~ faithful friends and family

We are praying that:
~ Ben will be healed
~ taking tranxene away will lessen some of these side effects we are seeing
~ God will give the doctors divine wisdom and us patience and strength

Isaiah 40:28-31: 
"Do you now know?  Have you not heard?
The Lord is the everlasting God, the creator of the ends of the earth.
He will not grow tired or weary, and his understanding no one can fathom.
He gives strength to the weary and increases the power of the weak.
Even youths grow tired and weary, and young men stumble and fall;
but those who hope in the Lord will renew their strengh.  They will soar on wings like eagles; they will run and not grow weary, they will walk and not be faint."

1 comment:

  1. We are praying that this change will have positive effects. We will not stop believing for Ben's healing. Love you.

    ReplyDelete